It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • cholestoral medications and side effects related to muscles

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-07-2005, 08:32 AM   #1
    teleman
    Newbie
    (male)
     
    teleman's Avatar
     
    Join Date: Dec 2005
    Posts: 1
    teleman HB User
    cholestoral medications and side effects related to muscles

    I am taking lovastatin and have noticed that my arm muscles especially are losing strength.I am 63 and have only noticed this for about 6 months now.Can someone help me find info on this?Thank you.

     
    Sponsors Lightbulb
       
    Old 12-07-2005, 09:46 AM   #2
    mg_health
    Inactive
    (male)
     
    Join Date: May 2005
    Posts: 147
    mg_health HB User
    Re: cholestoral medications and side effects related to muscles

    Quote:
    Originally Posted by teleman
    I am taking lovastatin and have noticed that my arm muscles especially are losing strength.I am 63 and have only noticed this for about 6 months now.Can someone help me find info on this?Thank you.
    Amongst the minority that do experience side effects from statins, muscle weekness and pain is one of them.

    Quote:
    Although statin drugs can have adverse effects on muscles and the liver, these effects are uncommon. Caution is warranted in patients at higher risk, ie, those who are elderly, frail, or small; have multisystem disease; are receiving immunosuppressive drugs or other medications that interact with statins; or are receiving higher doses of a statin. http://www.ncbi.nlm.nih.gov/entrez/q...438&query_hl=4
    What you're probably experiencing is called myositis, a type of myopathy:

    Quote:
    Significant myopathy is rare with an incidence of less than 0.5% of patients. ... As most individuals on statins are 'high-risk' patients, they tend to be on multiple agents for cardiovascular disease which may interact with their statin. Progression of myalgia or myositis to rhabdomyolysis is rare (one in 30-100 000 patient-years of exposure), but if progressive muscle symptoms are ignored then fatalities can occur. When prescribing statins, physicians should be alert to potential risks and educate patients to report any potentially significant symptoms.
    http://www.ncbi.nlm.nih.gov/entrez/q...242&query_hl=9
    I would suggest immediately discontinuing use of your statin. But, as always, don't take my word for it - consult with your doctor for advice on what to do. Just don't forget the seriousness of what's happening to your muscle cells as it's not good.

    Last edited by mg_health; 12-07-2005 at 09:48 AM.

     
    Old 12-14-2005, 10:54 PM   #3
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: cholestoral medications and side effects related to muscles

    look up muscle atrophy. also myopathy. also look up mitochondria. cholesterol medications interfere with mitichondria. These should give you the answer.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
    Overcoming Asperger Symptoms with Medications Quixote23 Asperger's Syndrome 8 03-26-2010 07:21 PM
    Arthritis symptoms and blood pressure medications evelyn1 High & Low Blood Pressure 6 07-09-2009 08:25 AM
    Medications which could interact with opiates: Moldova Pain Management 19 04-17-2008 05:01 AM
    Side effects from Lipitor? Help please! bsm955 High Cholesterol 14 12-18-2007 06:13 PM
    Do's and don'ts of meds & the Fentanyl patch Kissa Pain Management 27 06-23-2007 11:42 AM
    medications that stop TMJ headaches velvet rose TMJ Disorder -TemporoMandibular Joint 12 08-04-2006 10:51 PM
    Keppra side effects? VeryOldLady Bipolar Disorder 9 07-14-2006 02:46 PM
    Effexor XR side-effects? Eyrdan Mental Health 6 04-19-2003 01:04 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:17 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!